Alert archive / Georgia / River Flood Warnings in 2023

River Flood Warning 50, NWS Atlanta, GA

January 30, 2023Dooly County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 30, 2023, 12:10 PM EST for Dooly County, Georgia. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Jan 30, 2023, 12:10 PM EST (17:10 UTC)
Expired
Jan 31, 2023, 10:49 AM EST
In force
23 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Dooly County, GA

The river

Written for the forecast point Turkey Creek near Byromville (BVLG1). The gauge peaked at 11.41 ft at Jan 30, 2023, 8:00 PM EST.

actionminormoderate68101201/3001/3102/01
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02349900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

072 
WGUS42 KFFC 301710
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1210 PM EST Mon Jan 30 2023

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Turkey Creek at Byromville affecting Dooly County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC093-310515-
/O.NEW.KFFC.FL.W.0050.230130T1710Z-000000T0000Z/
/BVLG1.1.ER.230130T1616Z.230130T1645Z.000000T0000Z.NO/
1210 PM EST Mon Jan 30 2023

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Turkey Creek at Byromville.

* WHEN...From this afternoon until further notice.

* IMPACTS...At 10.0 feet, Flood stage is reached. Minor flooding of 
  woodlands occurs upstream and downstream from the stream gage on 
  Georgia Highway 90. Portions of creek access roads and low lying 
  areas will begin to flood.

* ADDITIONAL DETAILS...
  - At 11:45 AM EST Monday the stage was 10.2 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    10.2 feet on 04/21/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394


$$
3 follow-up statements
653 
WGUS82 KFFC 310153
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
853 PM EST Mon Jan 30 2023

...The Flood Warning continues for the following rivers in Georgia...

  Turkey Creek at Byromville affecting Dooly County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&


GAC093-311400-
/O.CON.KFFC.FL.W.0050.000000T0000Z-000000T0000Z/
/BVLG1.1.ER.230130T1616Z.230130T2345Z.000000T0000Z.NO/
853 PM EST Mon Jan 30 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding will continue.

* WHERE...Turkey Creek at Byromville.

* WHEN...Until further notice.

* IMPACTS...At 11 feet, Minor flooding expands into the woodland 
  areas upstream and downstream from the stream gage on Georgia 
  Highway 90. Larger portions of creek access roads will flood.

* ADDITIONAL DETAILS...
  - At 6:45 PM EST Monday the stage was 11.3 feet and steady.
  - Forecast...No forecast is available for this location.
  - Flood stage is 10 feet.


&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394


$$
857 
WGUS82 KFFC 310948
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
448 AM EST Tue Jan 31 2023

...Forecast flooding changed to Minor severity for the following 
rivers in Georgia...

  Turkey Creek at Byromville affecting Dooly County.

For the Flint River Basin...including Byromville...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC093-312200-
/O.CON.KFFC.FL.W.0050.000000T0000Z-000000T0000Z/
/BVLG1.1.ER.230130T1616Z.230131T0145Z.230131T1139Z.NO/
448 AM EST Tue Jan 31 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Turkey Creek at Byromville.

* WHEN...Until further notice.

* IMPACTS...At 11 feet, Minor flooding expands into the woodland 
  areas upstream and downstream from the stream gage on Georgia 
  Highway 90. Larger portions of creek access roads will flood.

* ADDITIONAL DETAILS...
  - At 3:45 AM EST Tuesday the stage was 10.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:45 AM EST Tuesday was 11.4 feet.
  - Forecast...The river is expected to fall below flood stage
    later this morning.
  - Flood stage is 10 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394


$$
536 
WGUS82 KFFC 311549
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1049 AM EST Tue Jan 31 2023

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Turkey Creek at Byromville affecting Dooly County.

GAC093-311700-
/O.CAN.KFFC.FL.W.0050.000000T0000Z-230131T1549Z/
/BVLG1.1.ER.230130T1616Z.230131T0145Z.230131T1437Z.NO/
1049 AM EST Tue Jan 31 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Turkey Creek at Byromville.

* ADDITIONAL DETAILS...
  - At 10:45 AM EST Tuesday the stage was 9.9 feet and falling.
  - Forecast...The river is expected to fall to 8.6 feet this
    afternoon.


&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 30, 6:53 AM EST, 5 hours 17 minutes earlier.

Area forecast discussion, Jan 30, 6:53 AM EST, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
653 AM EST Mon Jan 30 2023

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Tuesday)
Issued at 422 AM EST Mon Jan 30 2023

Rain continues to fall this morning across the CWA. Gulf moisture is
overrunning our surface airmass ahead of disturbance moving along
the slow moving frontal boundary stretching from the Arklatex into
the Ohio River Valley. Rain is expected to taper off from north to
south across CWA shortly after sunrise as shortwave responsible
rapidly moves to the NE and moisture transport becomes more limited.
Could still see some showers and maybe a rumble of thunder across
portions of central Georgia through the afternoon. Instability
remains very limited with little to no surface based CAPE, so no
concerns about any organized convection.

Southwest flow aloft will remain in place over the CWA and cold
front is expected to stall northwest of the area with little in the
way of dynamics to drive it. This will keep clouds and moisture in
place across the area. Could see the development of some fog on
Monday night as a result. Another quick hitting wave looks to move
across the area on Tuesday. This one likely won't tap into moisture
as well as our current system, but could deliver a quick shot of
rain across Georgia. Best chances look to be in the north, but some
of the hires guidance brings central Georgia into the party. Cold
front may begin to move into north GA by the end of the short term
period, which will set up our next system in the long term.

Lusk

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 422 AM EST Mon Jan 30 2023

An unsettled weather pattern will remain over the Southeast CONUS
through the remainder of the work week. The region will remain
underneath southwesterly flow aloft, between a colder airmass to the
north and a blocking subtropical ridge over the western Gulf of
Mexico. On Wednesday, a shortwave disturbance traversing the upper
level flow will bring more showers into the area. The highest
chances are expected to be across the far northern tier, with
progressively lower chances further south. No instability is
currently progged across the area as the disturbance traverses the
area, and therefore thunderstorms are not forecast on Wednesday.
Rainfall amounts are expected to be less than 0.25" across the area
on Wednesday, with highest amounts in the far northern tier.

A closed low over the Baja California region will open and move
northeastward towards the Lower Mississippi River Valley region late
Wednesday and over the course of the day on Thursday. An associated
surface low is anticipated to develop over the northwest Gulf of
Mexico on Thursday morning and move northeastward towards Georgia on
Thursday. Confidence is increasing, but some uncertainty still
remains with respect to the strength and position of the low. In any
case, with broad forcing ahead of the developing low, rain chances
will be highest on Thursday and early Friday, with categorical PoPs
in the far northern tier expanding southward through the day on
Thursday and into Friday. Isolated thunderstorms will also be
possible during this time, mainly to the south of I-20. Overall
rainfall totals from Tuesday through Friday are forecast to range
from 1.5-2.5" in north Georgia and 1-1.5 inches in central Georgia.
Will need to continue to monitor the later part of the for flooding
potential, which will be dependent on prior rainfall earlier in the
week and total overall amounts.

Showers are expected to exit to the southeast by late Friday night
as the surface low moves east of Georgia and the axis of the upper
level trough swing through the forecast area. Northwesterly upper
level flow will set up behind the trough. A drier and cooler airmass
will filter into the area behind the system on Saturday as a strong
surface high moves from the the Ontario region towards New England.
As the high moves towards the Atlantic, a strong CAD wedge is
anticipated to develop along the lee side of the Appalachians and
build into north Georgia by Saturday night, persisting into Sunday.
Low temperatures this weekend are expected to range from the upper
20s in far north Georgia to the upper 30s in west-central Georgia.
High temperatures are forecast be in the upper 40s to low 50s on
Saturday and low to mid 50s on Sunday.

King

&&

.AVIATION...
(12Z TAFS)
Issued at 640 AM EST Mon Jan 30 2023

Rain should be coming to an end with the start of this TAF period
for metro TAF sites, with AHN, CSG, and MCN to follow in next hour
or two. Cigs will remain LIFR for several hours before likely
rising to IFR during afternoon. Could see a rise to MVFR for a few
hours before 00Z, but have kept IFR in TAF as confidence is low.
Vsbys should improve as rain moves out, but will crash tonight as
areas of FG are expected. Cigs will also lower again to LIFR after
00Z. Winds will start from east side, may briefly go NNW during
afternoon, then go light and variable to near calm overnight.

//ATL Confidence...12Z Update...
Medium confidence afternoon cigs, high all others.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          49  64  49  57 /  10  30  30  40
Atlanta         51  63  47  55 /  10  30  30  40
Blairsville     46  58  42  52 /  10  50  60  50
Cartersville    48  59  42  52 /  10  40  40  40
Columbus        55  70  53  66 /  10  20  20  20
Gainesville     49  61  48  55 /  10  40  40  50
Macon           54  70  54  66 /  20  30  30  20
Rome            49  56  42  51 /  10  40  50  40
Peachtree City  51  67  48  60 /  20  30  30  30
Vidalia         57  75  59  70 /  10  20  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Lusk
LONG TERM....King
AVIATION...Lusk
Hazardous weather outlook, Jan 30, 4:48 AM EST, 7 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
448 AM EST Mon Jan 30 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
448 AM EST Mon Jan 30 2023

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

The probability for widespread hazardous weather is low.

Isolated thunderstorms will be possible in portions of south-
central Georgia today. Strong to severe storms are not expected at
this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Widespread showers and isolated to scattered thunderstorms will be
possible on Thursday and Friday across north and central Georgia.
Heavy rainfall will also be possible on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 1:05 PM ESTRiver Flood WarningFFCDodge, Telfair, Wilcox5 days

Nearby

River Flood Warnings in Georgia, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.